Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 6:47 PM CDT for Douglas County, Kansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 10, 2021, 7:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
County Douglas County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 7:14 PM CDT | TSTM WND GST 69 | 4 Nne Lawrence, KS | REPORTED AT KLWC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
912
WWUS83 KTOP 102347
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
647 PM CDT Sat Jul 10 2021
KSZ026-040-110015-
Jefferson-Douglas-
647 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN DOUGLAS COUNTIES UNTIL 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrence, Eudora, Perry, McLouth, Lecompton, Williamstown and Perry
Lake.
This includes Kansas Turnpike between mile markers 195 and 205.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3879 9506 3908 9553 3922 9544 3919 9518
3913 9518 3913 9519 3897 9519 3896 9517
3897 9516 3897 9511 3895 9509 3899 9506
TIME...MOT...LOC 2346Z 294DEG 31KT 3911 9540
$$
Flanagan/BaergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:26 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 10, 6:26 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Topeka KS 626 PM CDT Sat Jul 10 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 132 PM CDT Sat Jul 10 2021 Satellite depicts a busy pattern across the area for July, as the upper ridge holds over the Great Basin and a longwave trof drops southward into the central US. Surface front associated with this trof is a bit diffuse in observation data, but radar and satellite suggest the boundary has moved into the far southern CWA. Showers and thunderstorms are beginning to redevelop along the front, as the leading side of the upper wave drops southward across the state. CAPE in the column recovers into the 1500-3k range through the afternoon, with low level shear a bit less organized but effective shear in the column more respectable in the 35-45 kt range. Next piece of energy rotates into the state from the north this afternoon and into the evening hours, bringing with it cooler temperatures aloft, boosting instability and CAPE, and bringing another round of storms into the area as already evident in eastern Nebraska. These storms will also have the potential to produce heavy rainfall if they can train over the same areas, although the system itself will likely keep the storms moving quickly to the southeast. Wind and hail will be the primary hazards. Some showers may linger into the overnight hours as the cold pool and upper trof axis moves overhead, but otherwise Sunday is shaping up to be on the cool side of normal with highs in the 70s and northerly winds through the day. Upper trof is then slow to move off to the east, and could wrap a few showers back around the west side into our area on Monday, but cooler temperatures continue with highs in the low to mid 80s. Overall pattern becomes more zonal mid to late week, moderating temperatures more near normal, and leaving the frontal boundary draped across the central US and as a focal point for periodic rain chances. A stronger shortwave trof is forecast to move through the flow late week into next weekend, and potentially increasing rain chances late in the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 624 PM CDT Sat Jul 10 2021 A broken line of storms will progress through the Topeka terminals over the next hour or two. A brief reduction of VSBY is possible, otherwise VFR conditions should prevail through the evening before MVFR stratus overspreads the area. In addition, scattered showers will be possible overnight. CIGS should scatter near midday with showers ending as well. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...67 AVIATION...Baerg
Hazardous weather outlook, Jul 10, 3:09 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 309 PM CDT Sat Jul 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-112015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 309 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms in Nebraska this afternoon will move southward across eastern and central Kansas through the late afternoon and evening hours. Some of these storms may be severe, with the greatest potential in east central Kansas. Large hail, damaging winds, and locally heavy rain will be possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 10, 5:26 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Topeka KS
526 PM CDT Sat Jul 10 2021
KSZ010-011-023-102300-
Pottawatomie-Nemaha-Marshall-
526 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHWESTERN NEMAHA AND SOUTHEASTERN MARSHALL COUNTIES UNTIL 600 PM
CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Frankfort, moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Blaine, Onaga, Wheaton and Lillis.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas.
LAT...LON 3964 9600 3937 9620 3956 9659 3957 9658
3957 9660 3958 9663 3971 9656
TIME...MOT...LOC 2226Z 292DEG 41KT 3961 9646
ReeseLocal storm report, Jul 10, 5:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
533 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST BLUE RAPIDS 39.68N 96.66W
07/10/2021 E60 MPH MARSHALL KS EMERGENCY MNGR
&&Special weather statement, Jul 10, 5:47 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Topeka KS
547 PM CDT Sat Jul 10 2021
KSZ022-023-036-038-102315-
Wabaunsee-Geary-Pottawatomie-Riley-
547 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GEARY...SOUTHEASTERN
RILEY...NORTHERN WABAUNSEE AND SOUTHERN POTTAWATOMIE COUNTIES UNTIL
615 PM CDT...
At 547 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Louisville to 5 miles east
of Milford Lake. Movement was southeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Manhattan, Wamego, St. Marys, Ogden, St. George, Belvue and
Louisville.
This includes Interstate 70 between mile markers 306 and 329.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3925 9603 3913 9604 3897 9654 3914 9684
3939 9621
TIME...MOT...LOC 2247Z 295DEG 37KT 3931 9626 3912 9682
ReeseSpecial weather statement, Jul 10, 5:54 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Topeka KS
554 PM CDT Sat Jul 10 2021
KSZ022-035-036-102330-
Geary-Dickinson-Riley-
554 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON...GEARY AND
SOUTH CENTRAL RILEY COUNTIES UNTIL 630 PM CDT...
At 553 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Solomon to 3 miles west of Ogden. Movement
was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Junction City, Abilene, Grandview Plaza, Chapman, Solomon,
Enterprise, Carlton and Moonlight.
This includes Interstate 70 between mile markers 267 and 307.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3894 9737 3915 9680 3898 9651 3887 9680
3887 9689 3883 9689 3864 9737 3891 9737
3893 9738
TIME...MOT...LOC 2253Z 326DEG 28KT 3889 9737 3910 9678
ReeseSpecial weather statement, Jul 10, 6:16 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Topeka KS
616 PM CDT Sat Jul 10 2021
KSZ024-026-039-102345-
Shawnee-Jefferson-Jackson-
616 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHEASTERN SHAWNEE AND SOUTHEASTERN JACKSON COUNTIES UNTIL 645 PM
CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Hoyt, moving southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northeastern Topeka, Tecumseh, Meriden, Hoyt, Perry Lake and
Grantville.
This includes Kansas Turnpike between mile markers 184 and 188.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3913 9532 3907 9542 3907 9545 3906 9548
3906 9550 3902 9550 3899 9554 3919 9579
3930 9569
TIME...MOT...LOC 2316Z 304DEG 27KT 3919 9568
ReeseSpecial weather statement, Jul 10, 6:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
647 PM CDT Sat Jul 10 2021
KSZ026-040-110015-
Jefferson-Douglas-
647 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN DOUGLAS COUNTIES UNTIL 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrence, Eudora, Perry, McLouth, Lecompton, Williamstown and Perry
Lake.
This includes Kansas Turnpike between mile markers 195 and 205.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3879 9506 3908 9553 3922 9544 3919 9518
3913 9518 3913 9519 3897 9519 3896 9517
3897 9516 3897 9511 3895 9509 3899 9506
TIME...MOT...LOC 2346Z 294DEG 31KT 3911 9540
Flanagan/BaergThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 56 min |
| Jul 9, 11:54 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 66 min |
| Jul 10, 12:00 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 60 min |
| Jul 10, 12:13 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 32 min |
| Jul 10, 12:34 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 56 min |
| Jul 10, 12:57 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more | 48 min |
| Jul 10, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Jackson, Morris, Shawnee, Wabaunsee | 56 min |
| Jul 10, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Jul 10, 1:49 AM CDT | Special Weather Statement | TOP | Riley | 26 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more | 47 min |
| Jul 10, 2:44 AM CDT | Special Weather Statement | TOP | Riley | 31 min |
| Jul 10, 3:08 AM CDT | Special Weather Statement | TOP | Wabaunsee | 37 min |
| Jul 10, 3:27 AM CDT | Special Weather Statement | TOP | Lyon | 33 min |
| Jul 10, 4:02 AM CDT | Special Weather Statement | TOP | Lyon, Osage | 28 min |
| Jul 10, 4:13 AM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| Jul 10, 4:25 AM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 35 min |
| Jul 10, 4:36 AM CDT | Special Weather Statement | TOP | Anderson, Franklin | 54 min |
| Jul 10, 4:40 AM CDT | Special Weather Statement | TOP | Clay | 35 min |
| Jul 10, 5:05 AM CDT | Special Weather Statement | TOP | Riley | 40 min |
| Jul 10, 5:58 AM CDT | Special Weather Statement | TOP | Wabaunsee | 47 min |
| Jul 10, 3:34 PM CDT | Special Weather Statement | TOP | Republic | 56 min |
| Jul 10, 4:11 PM CDT | Special Weather Statement | TOP | Washington | 34 min |
| Jul 10, 4:45 PM CDT | Special Weather Statement | TOP | Washington | 30 min |
| Jul 10, 4:53 PM CDT | Special Weather Statement | TOP | Brown, Nemaha | 67 min |
| Jul 10, 5:05 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 25 min |
| Jul 10, 5:26 PM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
| Jul 10, 5:47 PM CDT | Special Weather Statement | TOP | Pottawatomie | 28 min |
| Jul 10, 5:54 PM CDT | Special Weather Statement | TOP | Dickinson, Geary | 36 min |
| Jul 10, 6:16 PM CDT | Special Weather Statement | TOP | Jefferson | 29 min |
| Jul 10, 6:52 PM CDT | Special Weather Statement | TOP | Douglas, Osage, Shawnee | 53 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.